MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP PAC, DISPOSABLE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HIP PAC, DISPOSABLE; ACCESSORIES,ARTHROSCOPIC
Model Number 7209874
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guide wire snapped off in the tissue surrounding the capsule.No patient injuries were reported.
 
Additional Manufacturer Narrative
Visual assessment of the device confirm that has broken.Approximately 3.25 inches of the guidewire has broken off and was not returned for evaluation.The break area shows the guidewire was bent to failure, which indicates the guidewire was subjected to excessive force during use.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.

Brand Name
HIP PAC, DISPOSABLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6933282
Report Number1219602-2017-01280
Device Sequence Number13758991
Product Code NBH
UDI-Device Identifier03596010529596
UDI-Public(01)03596010529596(17)220725(10)50676578
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model Number7209874
Device Catalogue Number7209874
Device Lot Number50676578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1